Arizona, 2012Heavy Rain in Arizona, April 13 to 14, 2012
April 13 to 14, 2012 · NWS VEF · 1 event in 1 county or zone
An unseasonably moist fetch of subtropical air fueled locally heavy rain which caused isolated damage over the Mojave Desert.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unseasonably moist fetch of subtropical air fueled locally heavy rain which caused isolated damage over the Mojave Desert.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Apr 13, 8:00 PM MST, 2 hours earlier.
Area forecast discussion, Apr 13, 8:00 PM MST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
800 PM PDT FRI APR 13 2012
.SYNOPSIS...A STORM SYSTEM WILL CONTINUE TO RESULT IN EXTENSIVE
VALLEY RAIN AND MOUNTAIN SNOW ALONG WITH WELL BELOW NORMAL
TEMPERATURES AND GUSTY WINDS ACROSS THE REGION THROUGH SATURDAY.
CONDITIONS WILL IMPROVE SUNDAY AS THE STORM EXITS TO THE EAST...THEN
QUIET WEATHER IS EXPECTED FOR MUCH OF NEXT WEEK WITH TEMPERATURES
WARMING TO ABOVE NORMAL.
&&
.UPDATE...DID A QUICK UPDATE TO INCREASE POPS AND QPF THIS EVENING
UNDER AND JUST DOWNSTREAM FROM THE SOLID AREA OF RAIN DEPICTED BY
RADAR ALONG THE CLARK AND MOHAVE COUNTY LINE. 00Z NAM12 STILL
WRAPPING PRECIPITATION UP INTO LAS VEGAS BETWEEN 8 AND 11 PM WITH
ABOUT A TENTH OF AN INCH OF RAINFALL. CURRENT RADAR LOOP HINTING
THAT RAIN MAY STAY MORE OVER EAST HENDERSON AND BOULDER CITY BUT
THERE A POSSIBILITY OF IT GETTING DRAWN BACK OVER TO THE WEST A BIT.
WINTER STORM WARNING AND SNOW ADVISORY STILL LOOKS GOOD. WILL
CONTINUE TO MONITOR. -HARRISON-
&&
.PREV DISCUSSION...
345 PM PDT FRI APR 13 2012
.SHORT TERM...LATEST RADAR IMAGERY SHOWS PRECIPITATION BEGINNING TO
SPREAD ACROSS THE FORECAST AREA FROM WEST TO EAST...AS THE CENTER OF
THE LOW MOVES INTO CENTRAL CALIFORNIA. LATEST MODELS HAVE NOT
DEVIATED MUCH FROM PREVIOUS RUNS...STILL INDICATING THE MAIN
PRECIPITATION BAND TO IMPACT THE AREA THIS EVENING...AND THE CENTER
OF THE LOW PASSING THROUGH OVERNIGHT. WHILE THE HEAVIEST
PRECIPITATION IS EXPECTED TO BE ASSOCIATED WITH THE MAIN BAND AHEAD
OF THE LOW...THERE WILL BE PLENTY OF INSTABILITY AND MOISTURE TO
KEEP THINGS GOING OVERNIGHT. THE WINTER WEATHER ADVISORY FOR MOHAVE
AND LINCOLN COUNTIES WERE UNCHANGED...BUT OPTED TO UPGRADE TO A
WARNING FOR THE SPRING AND SHEEP MOUNTAIN RANGES AS OROGRAPHICALLY
INDUCED PRECIPITATION BEGAN EARLIER THAN EXPECTED...AND EXPECT SNOW
TO CONTINUE THROUGH SATURDAY MORNING. WHILE ANY SIGNIFICANT
ACCUMULATIONS WILL OCCUR 5000 FEET AND HIGHER...SNOW LEVELS WILL
DECREASE SIGNIFICANTLY OVERNIGHT AS THE LOW CENTER MOVES OVER THE
FORECAST AREA...DOWN TO 3500-4000 FEET...SO EVEN THE WESTERN EDGE OF
THE LAS VEGAS VALLEY MAY SEE SOME FLURRIES SATURDAY MORNING.
AS SUSPECTED...WITH THE JET CORE ENDING UP FURTHER SOUTH THAN
PREVIOUSLY EXPECTED...WIDESPREAD ADVISORY LEVEL WINDS NEVER
MATERIALIZED ACROSS THE MOHAVE DESERT SO HAVE CANCELLED THE WIND
ADVISORY. ALTHOUGH WIDESPREAD WIND GUSTS IN EXCESS OF 45MPH ARE NO
LONGER EXPECTED...IT WILL STILL BE BE QUITE BREEZY OVERNIGHT WITH
AVERAGE GUSTS AROUND 30 MPH.
ON SATURDAY AFTERNOON THE LOW WILL BE EAST OF THE FORECAST AREA AND
CONDITIONS WILL BEGIN TO IMPROVE FROM WEST TO EAST BUT THERE WILL
STILL BE SUFFICIENT WRAP AROUND MOISTURE FOR A CHANCE OF PRECIP
ACROSS THE EASTERN HALF OF THE FORECAST REGION THROUGH SATURDAY
AFTERNOON. THE MAIN STORM WILL EXIT STAGE RIGHT SATURDAY
NIGHT...WITH SKIES CLEARING OUT AND TEMPERATURES STARTING TO REBOUND
ON SUNDAY.
.LONG TERM....TUESDAY THROUGH FRIDAY...THE LATEST MEDIUM RANGE
MODELS ARE IN GOOD AGREEMENT AT SHOWING A ZONAL FLOW OVER THE REGION
INTO THE MIDDLE OF NEXT WEEK FOLLOWED BY A RIDGE AMPLIFYING OVER THE
SOUTHWEST STATES BY FRIDAY. THIS WILL RESULT IN A BENIGN WEATHER
PATTERN OVER THE REGION WITH A WARMING TREND AND TEMPERATURES
CLIMBING ABOVE NORMAL AFTER MID WEEK. A SHORTWAVE IN THE FLOW IS
FORECAST TO MOVE ACROSS THE REGION WEDNESDAY WHICH WOULD PRODUCE
SOME SOUTHWEST TO WEST BREEZES...BUT OTHERWISE WINDS WILL BE QUITE
LIGHT. NO CHANGE WAS MADE TO THE FORECAST EXCEPT TO INCORPORATE THE
LATEST GFS WINDS INTO THE GRIDS FOR WEDNESDAY.
&&
.AVIATION...FOR MCCARRAN...AN EXTENSIVE BAND OF SHOWERS WITH
ISOLATED THUNDERSTORMS WILL PUSH ACROSS SOUTHEAST CALIFORNIA AND
INTO SOUTHERN NEVADA WITH THE BEST WINDOW FOR PRECIPITATION AND
CEILINGS BELOW 5 KFT THIS EVENING BETWEEN 01Z AND 05Z. THE MAIN BAND
OF MOISTURE WILL THEN SHIFT INTO NORTHWEST ARIZONA BUT LINGERING LOW
CLOUDS AND SHOWERS WILL WRAP BACK INTO SOUTHERN NEVADA OVERNIGHT
THROUGH SATURDAY LIKELY KEEPING BROKEN CLOUDS WITH BASES AROUND 5
KFT OVER THE TERMINAL THROUGH MUCH OF SATURDAY. SOUTH TO SOUTHWEST
WINDS GUSTING 25-30 KNOTS SHOULD DECREASE 10 KNOTS OR SO AS
PRECIPITATION DEVELOPS THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL
PERSIST LATE TONIGHT AND SATURDAY WITH SPEEDS GENERALLY BETWEEN 10
AND 20 KNOTS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A STORM WILL SPREAD FROM SOUTHEAST CALIFORNIA ACROSS
SOUTHERN NEVADA AND NORTHWEST ARIZONA TONIGHT AND LINGER THROUGH
SATURDAY. PRECIPITATION AND CEILINGS LOWERING TO AROUND 3-5KT WILL
SPREAD FROM WEST TO EAST RESULTING IN EXTENSIVE MOUNTAIN
OBSCURATION. SOUTHWEST TO WEST WINDS GUSTING 25 TO 30 KNOTS CAN BE
EXPECTED THROUGH LATE TONIGHT THEN GENERALLY BETWEEN 15 AND 25 KNOTS
SATURDAY. CLOUDS WILL GRADUALLY CLEAR FROM FROM WEST TO EAST LATE
SATURDAY INTO SUNDAY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING UNTIL 9 AM PDT SATURDAY FOR NVZ018-019.
WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 9 AM PDT
SATURDAY FOR NVZ015.
AZ...WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 9 AM MST
SATURDAY FOR AZZ001-003.
CA...NONE.
&&
KENNEDY/ADAIR
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Apr 13, 4:14 PM MST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
414 PM PDT FRI APR 13 2012
AZZ001>003-036-CAZ519>527-NVZ014>022-141415-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
414 PM PDT FRI APR 13 2012 /414 PM MST FRI APR 13 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TONIGHT
A STORM SYSTEM WILL BRING SIGNIFICANT VALLEY RAIN AND MOUNTAIN
SNOW TO THE AREA OVERNIGHT. A WINTER STORM WARNING FOR ELEVATIONS
ABOVE 5000 FEET ACROSS THE SPRING AND SHEEP RANGE IN SOUTHERN
NEVADA IS IN EFFECT...AS WELL AS A WINTER WEATHER ADVISORY FOR
ELEVATIONS ABOVE 5000 FEET ACROSS LINCOLN AND MOHAVE COUNTIES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WINDS...RAIN...SNOW AND THUNDERSTORMS WILL TAPER OFF SATURDAY.
HAZARDOUS WEATHER IS NOT LIKELY SUNDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF SNOW RAIN AND HAIL WILL BE NEEDED THROUGH
TONIGHT.
In the hours before
Local storm report, Apr 13, 4:26 PM MST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
426 PM PDT FRI APR 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM SNOW ASPENDELL 37.23N 118.58W
04/13/2012 M5.5 INCH INYO CA TRAINED SPOTTER
THE SNOW BEGAN OVERNIGHT THURSDAY NIGHT AND ENDED AT
ABOUT NOON TODAY.
&&
JHHeavy Rain, Mohave
- When
- April 13, 10:00 PM MST to April 14, 12:30 AM MST
- Where
- Mohave County, Bullhead City
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 35.150, -114.570
Heavy rain caused the roof of a building in Bullhead City to collapse. The interior was damaged as well.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, April 13, 201220 injured · EF1 · 66 events
- Hail and Damaging Wind in Missouri, April 13, 2012$25,000 · 2.5 in hail · 8 events
- Winter Storm and Winter Weather in Colorado, April 13 to 16, 201211 events
- Hail and Damaging Wind in Kansas, April 13, 20121 in hail · 10 events
- Frost and Freeze in West Virginia, April 13, 20128 events
- Frost and Freeze in Virginia, April 13, 20124 events
- Flooding in Puerto Rico, April 13, 20123 events
- Flash Flooding and Hail in Missouri, April 13 to 14, 20120.75 in hail · 3 events
- Heavy Snow in Utah, April 13 to 15, 20122 events
- Frost and Freeze in Maryland, April 13, 20121 event
- Frost and Freeze in Tennessee, April 13, 20121 event
- Flood in Nebraska, April 13 to 14, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 368377.